Hail, Clark
- When
- June 28, 1:50 PM CST
- Where
- Clark County, 9.57 mi NNE of Sitka
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.310, -99.610
Severe thunderstorms developed along an outflow boundary that developed from previous storms. An MCS moved int the area after midnight (see entry for June 29).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Severe thunderstorms developed along an outflow boundary that developed from previous storms. An MCS moved int the area after midnight (see entry for June 29).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 28, 11:01 AM CST, 2 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 1201 PM CDT TUE JUN 28 2016 ...Updated for Aviation... .SHORT TERM...(Today and tonight) Issued at 325 AM CDT Tue Jun 28 2016 The northwest flow pattern is underway, and along with it a challenging forecast. At the time of this writing at 0800 UTC, there were two small MCSs, one across far eastern Colorado and adjacent far western KS with a second one across far north central KS. It looks like a majority of the southwest KS region will avoid both of these MCSs as they track almost due south. The exception will be the western six counties were some rainfall of around a quarter inch can be expected with some locally higher amounts through the mid-morning hours before the MCS weakens. Some of the hourly HRRR runs want to merge the two MCSs, so that will have to be watched later in the morning, but right now that doesn't seem to be happening, so we will be keeping POPs fairly low with the exception of far southwest and west central KS. It is unclear exactly how convection will evolve late this afternoon through tonight. We could see a repeat of yesterday, except starting off a bit farther north in Nebraska. A mature MCS never really materialized last night like was forecast, however that does not mean that one large, coherent, long-lived MCS won't happen tonight. Signals are certainly there in both the high resolution convective allowing models and lower resolution models. The NAM12 is particularly bullish, showing a significant QPF signal rolling SSE from western Nebraska into southwest KS by 12z Wednesday. Both the NCEP WRF-ARW and WRF-NMMB show something coherent rolling across the same generally area before decaying around or shortly after 09z Wednesday. In the official forecast, we will have 40-50 POPs going mainly east and north of a Dighton-Dodge-Greensburg- Pratt line with greatest confidence and QPF forecast values up along the I-70 corridor. .LONG TERM...(Wednesday through Monday) Issued at 325 AM CDT Tue Jun 28 2016 The active northwest flow pattern will continue through the end of the week. A couple of things that will probably act to enhance precipitation coverage and intensity later in the week will be 1) a fairly decent surface front which will slow down and perhaps become quasi-stationary across southern Kansas and 2) some minor mid level perturbations/enhanced mid level moisture rotating around weak ridging, thanks to abundance of mountain convection across the southern Rockies. POPs in the Long Term will be highest Thursday Night through Saturday Night with 12-hr POPs every period in the 40- 60 percent territory somewhere across our forecast area from west central KS through south central KS. It still looks as though some areas will see potentially excessive rainfall once the polar front gets down here, given all the moisture that will be around and the generally weak mid-upper level flow leading to slow-moving convection. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1156 AM CDT Tue Jun 28 2016 Light east to southeasterly upslope will prevail with VFR conditions. A complex of thunderstorms is then forecast to drop south to southeastward across much of south central Kansas late tonight and towards morning. The best guess for timing is at KHYS around 08-11Z and 09-12z at KGCK and KDDC. Strong outflow winds will be the main threat along with heavy rainfall and frequent lightning. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 67 90 66 / 20 40 20 30 GCK 89 66 91 66 / 20 30 20 20 EHA 90 67 94 66 / 40 20 20 30 LBL 91 67 94 67 / 30 20 20 30 HYS 87 66 86 65 / 20 50 40 40 P28 91 68 90 69 / 20 30 30 40 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Kruse
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 549 AM CDT TUE JUN 28 2016 KSZ030-031-043>046-061>066-074>081-084>090-291100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 549 AM CDT TUE JUN 28 2016 /449 AM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH ACROSS THE SOUTHWEST KANSAS REGION DURING THE MORNING HOURS. NO SEVERE WEATHER IS EXPECTED. ANOTHER LARGER ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS EVENING AND OVERNIGHT. MARGINAL SEVERE WEATHER IS POSSIBLE UP ALONG THE I-70 CORRIDOR, BUT THE ACTIVITY SHOULD WEAKEN AS IT CONTINUES SOUTH INTO SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE IN THE FORECAST EACH PERIOD, BUT THE BEST CHANCES WILL BE FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT AS A FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS SOUTHERN KANSAS. SOME SEVERE WEATHER IS POSSIBLE, BUT THE GREATER THREAT MAY BE EXCESSIVE RAINFALL LEADING TO SOME ISOLATED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC/EHWO
The Dodge City radar (KDDC), 59 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
8 hail, 3 thunderstorm wind. Local standard time, as filed.
The hail was mostly the size of nickels but a few were quarter sized.
There was some damage done to the siding of the home.
Winds were estimated to be 60 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645278, 645279, 645280, 645281, 645282, 645283, 645284, 645285, 645286, 645287, 645288.